Grandma Judy

Members
  • Content count

    10
  • Joined

  • Last visited

About Grandma Judy

  • Rank
    Bronze Member
  1. I took both pills this morning for cellcept. It didn't cause me any problems this morning so that is what I will do. The dermotologist suggested that I cut one of them in two but the instruction sheet from the pharmacist said not to break them in two. I took them at 5:30 this morning and then eat breakfast an hour later. So far no headache or stomach discomfort like when I took it in the afternoon and bedtime. I exercise 30 to 45 minutes 4 times a week and prednisone still caused my weight to go up 10-15 lbs because of the water retention. I'm hoping cellcept will be my answer and can get me totally off of prednisone without the rash and itching coming back.
  2. Did you experience weight loss when you got completely off of prednisone. My weight is up and I have the chipmuck cheeks. At least I dont have any wrinkles. I am on 15 mg of prednisone and 1000 mg of cellcept. The dr. is trying to wean me off of prednisone. Did you experience any side effects with cellcept? Like headaches, stomach problems, etc? I have only been on it a couple of months but she just increased it. My body just doesn't seem to tolerate the extra 500 mg. Grandma Judy
  3. I have been on prednisone since March 2006 and recently I was put on cellcept to try to wean me off of prednisone. I have dermatomyositis. I have not been able to get my rash or the itch under control until a couple of months ago. Last week the dermatologist raised my cellcept from 50 mg to 100 mg and decreased my prednisone from 20 mg to 15 mg. Since that time I have had headaches and blood in my stool. Don't know if it is from the prednisone or cellcept. Taking cellcept at night before bed caused me to wake up in the morning with a headache. I take one pill in the morning as soon as I get up and it didn't seem to cause any problems. I have not found a good time to take the other one that I have without complications. The dr. just suggested that I try to take both of them in the morning or just take 1 1/2 pills. I'll see what happens. It's good to see what problems other patients experience. Grandma Judy
  4. You will be ok on that dose. I was put on the prednisone pack, as they call it. It jump starts the body. I was on prednisone and then my rash got bad when I tried to lower the dose so the dr. put me on the pack to get my system in sync again. I've even had to get a steroid shot in the office when my rash was really bad. I have been on prednisone since March diagnosed with dermatomyositis. I have been healthy all of my life and then all of a sudden two years ago I got this rash and it kept getting worse. I have no idea where it came from or why. I am on a maintenance dose of 20 mg a day. My dr. is starting me on cell cept (500 mg) today along with the prednisone and gradually over the next few months, raise the cell cept and lower the prenidsone. I have very few side effects with the prednisone. Good luck.
  5. I have been trying to get off of prednisone as well. Everytime I try to lower my dose my flareups get really bad and the itching comes back and the redness around the face, chest, arms. I cannot go lower than 20 mg. You gain weight because of the body retentions and the distribution of fat cells. I have the so-called "moon face" but at least it doesn't show wrinkles. My husband said he doesn't notice but I don't think he is telling me the truth. I feel alot better being on the prednisone. I lose 10 lbs when I try to lower my dose and then gain it back when I up the dose. That is with exercising an hour every night to strenghten my muscles also, or I would weight more. I have tried the other approaches, different diets, getting rid of toxics and bad bacteria in my body, and prednisone is the only thing that is working for me at this time. I refused prenidsone at first but I couldn't stand the symptoms so now I'm glad something is working. Hang in there....... I've spent alot of money researching different treatments.
  6. I just started on Cellcept (500mg) today for dermatomyositis. My dermotologist is putting me on this to try and wean me off of prednisone which I'm taking 20 mg a day to control my flare-ups with my red rash. I can't get any lower than that dose which I have been on since March 2006. I will let you know what it does for me. One of the side effects on the sheet from the pharamacy says "Check with your dr. as soon as possible if you experience skin rash. Could be an allergic reaction to it. Monitor your rash. Take Care. Grandma Judy
  7. Hi, Ron Thanks for responding. Yes, I have been to a rheumatologuist. He took alot of tests and found no muscle damage. He just told me to do weight-bearing exercises, which I do every night along with walking on a treadmill. I think I am in the early stages of this disease. It is so frustrating not knowing what choices to make. It comes down to what is worse - the disease or the medication to damage your body. Grandma Judy
  8. Thank you for responding. I have never used a forum before and my daughter directed me to this site. I need to make a decision on whether to go on methotrexate, check out something called Intravenous Immunoglobulin or just deal with the red rash, nail soreness, and flare-ups. At this time I only have the skin rash and not the muscle disease. I think it is drastic measures to use such high-risk drugs for just the skin disease. My holistic doctor is disagreeing with my dermatologist and I think that is putting more stress on my systems.
  9. Plaquenil is used for autoimmune disease in place of prednisone. I was on it along with prednisone so I could lower my dose of prednisone. It didn't seem to be doing anything for me so I took myself off. I feel that it is safer than prednisone.
  10. I was diagnosed in March with dermatomyositis because of the skin rash. It took 2years for them to decide what it was. At first they thought it was lupus. I have been on prednisone since then from 40 mg to 20 mg now, but can't seem to get any lower. Till have the nail bed problem and some rash on the face even with 20 mg of prednisone. Tried plaquinil but didn't see a difference. Today the dermatologist wants me to go on methotrexate plus stay on prednisone for a couple of months. Is there anybody out there that can give me hope? I have went the holistic route and spent hundreds of dollars to no avail. Been tested for metals, bacteria, food allergies, had a liver biopsy, been picked and prodded and still have not got the disease under control. I have been healthy all of my life and now at 56 have been told that I have this disease. I do not have the muscle problems yet. I am doing weight-bearing exercises to try and keep myself healthy. I have heard a couple people say they did the gulten-free diet. I tried that for 2 months but was tired of being limited to so much. I would appreciate any advice anybody could give me. I want to be around for my grandchildren. My dermatologist admitted that she does not know that much about the disease since it is not that common.